Alert archive / New Mexico / Tornado Warnings in 2008

Tornado Warning 33, NWS Albuquerque, NM

August 17, 2008Chaves County, De Baca County, New Mexico

NWS Albuquerque, NM issued this tornado warning at Aug 17, 2008, 8:30 PM MDT for Chaves County, De Baca County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2008, 8:30 PM MDT (02:30 UTC)
Expired
Aug 17, 2008, 9:15 PM MDT
In force
45 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon

Counties Chaves County, NM, De Baca County, NM

The radar

The Cannon AFB radar (KFDX), 75 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.5 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2008-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 139 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2008-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
139 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS55 KABQ 180230
TORABQ
NMC005-011-180315-
/O.NEW.KABQ.TO.W.0033.080818T0230Z-080818T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MDT SUN AUG 17 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  NORTH CENTRAL CHAVES COUNTY IN SOUTHEAST NEW MEXICO

* UNTIL 915 PM MDT

* AT 827 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER CENTRAL DE
  BACA COUNTY...OR ABOUT 19 MILES SOUTH OF FORT SUMNER...MOVING
  SOUTHEAST AT 17 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL SOUTHEASTERN DE BACA COUNTY AROUND 840 PM MDT...
  RURAL NORTHERN CHAVES COUNTY AROUND 900 PM MDT...

IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING
WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW.

LAT...LON 3404 10389 3386 10422 3418 10435 3427 10409
TIME...MOT...LOC 0230Z 329DEG 15KT 3420 10420

$$

50
2 follow-up statements
000 
WWUS55 KABQ 180259
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
859 PM MDT SUN AUG 17 2008

NMC005-011-180315-
/O.CON.KABQ.TO.W.0033.000000T0000Z-080818T0315Z/
DE BACA-CHAVES-
859 PM MDT SUN AUG 17 2008

...TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CHAVES AND
SOUTHEASTERN DE BACA COUNTIES UNTIL 915 PM MDT...

AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME
NORTHEASTERN CHAVES COUNTY...OR ABOUT 29 MILES SOUTH OF FORT
SUMNER...MOVING SOUTHEAST AT 17 MPH.

* THE TORNADO WILL BE NEAR...
  RURAL NORTHEASTERN CHAVES COUNTY AROUND 910 PM MDT...

IN ADDITION TO THE THREAT OF A TORNADO...LARGE HAIL AND DAMAGING
WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW.

LAT...LON 3404 10389 3391 10414 3407 10418 3414 10401
TIME...MOT...LOC 0259Z 329DEG 15KT 3406 10406

$$
50
000 
WWUS55 KABQ 180310
SVSABQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
910 PM MDT SUN AUG 17 2008

NMC005-011-180320-
/O.EXP.KABQ.TO.W.0033.000000T0000Z-080818T0315Z/
DE BACA-CHAVES-
910 PM MDT SUN AUG 17 2008

...TORNADO WARNING WILL EXPIRE AT 915 PM MDT FOR NORTHEASTERN CHAVES
AND SOUTHEASTERN DE BACA COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING NO LONGER APPEARED CAPABLE OF
PRODUCING A TORNADO...THUS THE TORNADO WARNING HAS BEEN ALLOWED TO
EXPIRE.

LAT...LON 3404 10389 3391 10414 3407 10418 3414 10401
TIME...MOT...LOC 0310Z 329DEG 15KT 3402 10403

$$

50

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this tornado warning went out at Aug 17, 2:55 PM MDT, 5 hours 35 minutes earlier.

Area forecast discussion, Aug 17, 2:55 PM MDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
255 PM MDT SUN AUG 17 2008

.DISCUSSION...
SHORT TERM (TONIGHT-TUESDAY)...579H5 CUTOFF UPPER LOW IN CENTRAL
COLORADO CONTINUES TO DOMINATE THE WEATHER PATTERN. WITH GOOD
MODEL CONSENSUS BETWEEN THE GFS...NAM... ECMWF...THE UPPER LOW
WILL CONTINUE TO MOVE SLOWLY SOUTHEAST THROUGH NORTHEAST NEW
MEXICO INTO THE OK-TX PANHANDLES BY MONDAY EVENING. CIRCULATION
AROUND THE UPPER LOW HAS ADVECTED DRIER AIR AT THE MID-LEVELS INTO
NORTHERN NEW MEXICO...AS DEPICTED ON SATELLITE WATER VAPOR
IMAGERY. THIS DRIER AIR...12Z ABQ PWAT AT 0.97 INCHES WILL ALLOW
FOR INCREASED AFTERNOON INSOLATION AND DESTABILIZE THE ATMOSPHERE
SUPPORTING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS. THE AZTEC
PROFILER IS MEASURING 35 KTS WESTERLY WIND AT 500 MB AND THE 12Z
ABQ SOUNDING WIND PROFILE SHOWS WESTERLY WINDS FROM 8500 FT AND
ABOVE...WITH 500 MB WINDS AT 25 KTS. THESE WINDS WILL ONCE AGAIN
INDUCE GRAVITY WAVES DOWNSTREAM OF OUR NORTH-SOUTH ORIENTED
CENTRAL MOUNTAIN CHAIN. THESE GRAVITY WAVES WILL AID IN THE
INITIATION OF STRONG THUNDERSTORMS. ONCE STORMS INITIATE...THEY
WILL MOVE GENERALLY TO THE EAST AND SOUTHEAST...EXCEPT WHERE
INTERACTING WITH TERRAIN.

THE MAIN FOCUS FOR STRONG STORMS THIS AFTERNOON AND EVENING WILL BE
NORTHEAST NEW MEXICO...FROM THE EAST SLOPES OF THE SANGRES INTO THE
PLAINS...AS THE UPPER LOW TRAVERSES THE AREA.  EAST CENTRAL AND
SOUTHEAST NEW MEXICO WILL ALSO GET INTO THE ACT THIS AFTERNOON AND
EVENING AS STORMS FIRE ALONG THE MOUNTAINS TO THE WEST AND MOVE EAST
OR AS NEW STORMS INITIATE IN THE MOISTURE RICH BOUNDARY LAYER AIR IN
PLACE ACROSS THE REGION WHERE DEWPOINT READINGS ARE IN THE 60S FROM
CARLSBAD TO TUCUMCARI.

THESE STORMS ARE EXPECTED TO PRODUCE HEAVY RAIN.  ACCORDINGLY...A
FLASH FLOOD WATCH IS IN PLACE FOR EASTERN NEW MEXICO THROUGH LATE
TONIGHT.

THE WESTERN MOUNTAINS WILL ALSO SEE SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING AS AMPLE BOUNDARY LAYER MOISTURE ALSO
CONTINUES IN PLACE ACROSS THE CONTINENTAL DIVIDE.

THE THREAT FOR THUNDERSTORMS CONTINUES ACROSS EASTERN NEW MEXICO
AND ESPECIALLY NORTHEAST NEW MEXICO THROUGH MONDAY EVENING AS THE
PROXIMITY OF THE UPPER LOW IN THE OK-TX PANHANDLES WILL CONTINUE TO
CIRCULATE MOISTURE THROUGH THE AREA AND PROVIDE A FOCUS FOR
INITIATING STORMS. ON TUESDAY INTO WEDNESDAY...AS THE UPPER LOW
CONTINUES TO DRIFT SLOWLY SOUTHEAST INTO CENTRAL TEXAS THE THREAT
FOR WIDESPREAD CONVECTIVE ACTIVITY ACROSS THE STATE DIMINISHES.

LONG TERM (TUESDAY NIGHT-SATURDAY)...THE 500 MB CUTOFF UPPER LOW
CONTINUES TO MOVE SLOWLY SOUTHEAST INTO CENTRAL AND NORTHEAST TEXAS
ON WEDNESDAY THEN LIFTS OUT TO THE NORTHEAST THROUGH EASTERN
OKLAHOMA...EASTERN KANSAS AND MISSOURI. THIS ALLOWS AN UPPER LEVEL
HIGH PRESSURE RIDGE TO BUILD INTO NEW MEXICO FROM THE WEST THROUGH
FRIDAY...WITH AN UPPER LEVEL HIGH PRESSURE CENTER DEVELOPING FROM
CENTRAL ARIZONA TO CENTRAL NEW MEXICO. AS THE HIGH PRESSURE
BUILDS...A WARMER AND DRIER AIRMASS DEVELOPS ACROSS THE REGION...
EXPECT MAXIMUM TEMPERATURES TO INCREASE TO AROUND CLIMATE NORMALS
AND POPS TO DECREASE TO BELOW CLIMATE NORMALS THURSDAY THROUGH
SATURDAY.

BENNETT

&&

.AVIATION...
RESTRICTING CONDITIONS HAVE LIFTED ACROSS THE STATE...HOWEVER THIS
WILL BE SHORT-LIVED AS IFR/LIFR CIGS WILL REDEVELOP IN ERN NM LATER
TONIGHT. BUT FIRST...SCATTERED SHOWERS/STORMS ARE DEVELOPING OVER
CENTRAL/ERN SECTIONS OF NM AND THIS ACTIVITY WILL CONTINUE THROUGH
THE EVENING HOURS. SOME OF THESE STORMS WILL PRODUCE GUSTY WINDS...
SMALL HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINS WHICH COULD
REDUCE VIS/CIGS INTO THE MVFR CATEGORY. AFTER THE MIDNIGHT HOUR...
MUCH OF THE ACTIVITY WILL BE ALONG THE TEXAS BORDER. LOW CLOUDS AND
FOG WILL DEVELOP BY MIDNIGHT EAST OF THE CENTRAL MTS. CONFIDENCE OF
THESE RESTRICTING CONDITIONS IS FAIRLY HIGH AND THEREFORE INCLUDED
IN REGIONAL TAFS. SOME VFR CIGS SHOULD FORM WITHIN THE MIDDLE AND
LOWER RIO GRANDE VALLEY SIMILAR TO THIS MORNING. CANYON WINDS WILL
DEVELOP AGAIN THIS EVENING...WITH THE HIGHEST SPEEDS EXPECTED PRIOR
TO DAYBREAK. DO NOT ANTICIPATE AN AWW ISSUANCE...THOUGH THE EVENING
SHIFT WILL NEED TO MONITOR SITUATION CLOSELY. WRN SITES WILL REMAIN
VFR IN NATURE FOR THE NEXT 24 HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. DPORTER

&&

.FIRE WEATHER...
A LESS ACTIVE PERIOD WILL DEVELOP FROM NORTHWEST TO SOUTHEAST OVER
THE STATE DURING THE NEXT 24 TO 48 HOURS AS AN UPPER LOW MIGRATES
FROM SOUTHERN CO INTO CENTRAL TX. FOR THIS AFTERNOON...SHOWERS AND
THUNDERSTORMS WILL BE FOCUSED OVER CENTRAL/ERN NM...WHERE WETTING
RAINS WILL BE COMMON. FOR MONDAY AFTERNOON/EVENING...THE MAIN FOCUS
FOR PRECIPITATION WILL BE EAST OF THE CENTRAL MTS. AS THE MID-WEEK
APPROACHES...EXPECT WARMER TEMPS AND LOWER HUMIDITIES...ESPECIALLY
IN THE NORTHWEST CORNER OF NEW MEXICO. IN FACT...MINIMUM HUMIDITIES
WILL DROP BELOW 15 PERCENT IN THIS REGION DURING PEAK HEATING...BUT
WINDS WILL NOT BE STRONG ENOUGH TO SUPPORT CRITICAL CONDITIONS. FOR
THE MIDDLE/LATTER PORTION OF THE WORK WEEK...STORMS WILL BE OF THE
ISOLATED NATURE...FOCUSED IN THE HIGH TERRAIN. THE NEXT SIGNIFICANT
THREAT FOR PCPN MAY COME NEXT WEEKEND AS A COLD FRONT SWEEPS ACROSS
EASTERN NEW MEXICO.

DPORTER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  55  89  57  93 /   0   0   0   5
GALLUP..........................  49  85  50  87 /   5   0   0   5
GRANTS..........................  49  84  49  86 /   5   5   5  10
GLENWOOD........................  59  89  58  91 /  30  20  10  10
CHAMA...........................  39  76  41  81 /  20  10  10  10
LOS ALAMOS......................  47  76  49  80 /  30  20  10  10
RED RIVER.......................  37  66  36  75 /  40  30  20  20
TAOS............................  45  77  45  82 /  40  20  10  10
SANTA FE........................  51  77  53  81 /  40  30  10  20
SANTA FE AIRPORT................  51  79  53  83 /  30  20  10  10
ESPANOLA........................  50  82  52  87 /  30  20  10  10
ALBUQUERQUE HEIGHTS.............  61  83  62  85 /  30  20  10  10
ALBUQUERQUE VALLEY..............  58  85  58  86 /  30  20  10  10
ALBUQUERQUE FOOTHILLS...........  57  82  57  84 /  30  20  10  10
ALBUQUERQUE WEST MESA...........  58  84  60  86 /  30  10  10  10
SOCORRO.........................  57  85  57  87 /  30  20  10  10
SANDIA PARK/CEDAR CREST.........  46  74  45  80 /  30  20  10  10
MORIARTY/ESTANCIA...............  49  77  49  81 /  40  30  10  20
CARRIZOZO.......................  54  81  55  85 /  40  30  10  20
RUIDOSO.........................  50  72  49  75 /  40  40  20  20
RATON...........................  48  73  48  81 /  50  30  20  20
LAS VEGAS.......................  47  71  46  79 /  50  40  20  20
ROY.............................  54  72  54  81 /  60  40  20  20
CLAYTON.........................  54  72  57  81 /  70  40  20  20
SANTA ROSA......................  54  79  54  85 /  60  40  20  20
TUCUMCARI.......................  57  77  57  84 /  70  40  20  20
FORT SUMNER.....................  60  78  58  84 /  60  40  20  20
CLOVIS..........................  59  75  59  82 /  70  50  30  20
PORTALES........................  60  76  60  82 /  70  50  30  20
ROSWELL.........................  61  79  64  84 /  50  40  20  20

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ004>007-010>013-016>021-026.

&&

01/46
Hazardous weather outlook, Aug 17, 7:17 PM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
717 PM MDT SUN AUG 17 2008

NMZ001>021-026-181200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
717 PM MDT SUN AUG 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TONIGHT

ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE EVENING
HOURS OVER PORTIONS OF CENTRAL AND EASTERN NEW MEXICO. THESE STORMS
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE NOT OUT OF THE QUESTION WITH THE STRONGER
STORMS.

A FLASH FLOOD WATCH IS ALSO IN EFFECT THROUGH LATE TONIGHT FOR
AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. PLEASE REFER
TO THE LATEST FLASH FLOOD WATCH STATEMENT OR ANY WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG STORMS ARE POSSIBLE AGAIN MONDAY AFTERNOON AND EVENING
ACROSS THE EASTERN PLAINS. THESE STORMS WILL BE CAPABLE OF HEAVY
RAIN...SMALL HAIL AND GUSTY WINDS...THOUGH AN ISOLATED SEVERE
STORM CAN NOT BE RULED OUT.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER OR FLOODING TO
THEIR LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE AT
1.888.386.7637.

In the hours before

Local storm report, Aug 17, 5:28 PM MDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
528 PM MDT SUN AUG 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             2 W GLORIETA            35.58N 105.80W
08/17/2008  E1.00 INCH       SANTA FE           NM   TRAINED SPOTTER

0450 PM     HAIL             GLORIETA                35.58N 105.77W
08/17/2008  E0.88 INCH       SANTA FE           NM   CO-OP OBSERVER

0519 PM     HAIL             CLAYTON                 36.45N 103.18W
08/17/2008  E1.00 INCH       UNION              NM   EMERGENCY MNGR

&&

50
Local storm report, Aug 17, 5:50 PM MDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
550 PM MDT SUN AUG 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     HAIL             6 S BELEN               34.57N 106.78W
08/17/2008  M0.88 INCH       VALENCIA           NM   TRAINED SPOTTER

&&

DPORTER
Special weather statement, Aug 17, 6:19 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
619 PM MDT SUN AUG 17 2008

NMZ010-015-180045-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-
619 PM MDT SUN AUG 17 2008

...LINE OF STRONG THUNDERSTORMS MOVING OVER CENTRAL SOCORRO COUNTY...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 14 MILES SOUTHEAST OF VEGUITA TO 5 MILES NORTHWEST OF SAN
ACACIA. MOVEMENT WAS SOUTHEAST AT 24 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CHAMIZAL...CONTRERAS...
ESCONDIDA...LA JOYA AND LEMITAR.

THESE STORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER
Local storm report, Aug 17, 6:35 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
635 PM MDT SUN AUG 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     BELEN                   34.66N 106.78W
08/17/2008                   VALENCIA           NM   TRAINED SPOTTER

            POWER LINES DOWN AND BROKEN GLASS ON CARS AND HOMES NEAR
            NORTH 6TH STREET.

0425 PM     FLASH FLOOD      BELEN                   34.66N 106.78W
08/17/2008                   VALENCIA           NM   TRAINED SPOTTER

            ONE TO TWO FEET OF WATER ON SOME ROADS...

0425 PM     HAIL             BELEN                   34.66N 106.78W
08/17/2008  M1.75 INCH       VALENCIA           NM   TRAINED SPOTTER

0610 PM     HAIL             4 SSW VILLANUEVA        35.21N 105.40W
08/17/2008  E0.75 INCH       SAN MIGUEL         NM   STORM CHASER

&&

DPORTER
Local storm report, Aug 17, 6:52 PM MDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
652 PM MDT SUN AUG 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             CHAMIZAL                34.22N 106.91W
08/17/2008  E0.75 INCH       SOCORRO            NM   TRAINED SPOTTER

&&

DPORTER
Special weather statement, Aug 17, 8:18 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
818 PM MDT SUN AUG 17 2008

NMZ016-017-180245-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-LINCOLN COUNTY HIGH
PLAINS/HONDO VALLEY-
818 PM MDT SUN AUG 17 2008

...LINE OF STRONG THUNDERSTORMS MOVING OVER LINCOLN COUNTY...

AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF ARABELA TO LINCOLN. MOVEMENT WAS SOUTHEAST
AT 40 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HONDO AND PICHACHO
ALONG HIGHWAY 380.

ANOTHER STRONG STORM WAS SOUTHWEST OF NOGAL MOVING TOWARD BONITO
LAKE AND RUIDOSO.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS.

19

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 6:00 PM MDTSevere Thunderstorm WarningABQGuadalupe, San Miguel, Torrance60 min
Aug 17, 6:05 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union55 min
Aug 17, 6:14 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe61 min
Aug 17, 6:22 PM MDTTornado WarningABQDe Baca, Guadalupe38 min
Aug 17, 6:23 PM MDTSevere Thunderstorm WarningABQSocorro67 min
Aug 17, 6:56 PM MDTTornado WarningABQDe Baca, Guadalupe49 min
Aug 17, 7:00 PM MDTSevere Thunderstorm WarningABQHarding, Quay, Union60 min
Aug 17, 7:09 PM MDTAreal Flood AdvisoryABQHarding, Quay, San Miguel, Union2 hr
Aug 17, 7:23 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay, Roosevelt, San Miguel112 min
Aug 17, 7:29 PM MDTAreal Flood AdvisoryABQSocorro91 min
Aug 17, 7:29 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe61 min
Aug 17, 7:31 PM MDTSevere Thunderstorm WarningABQLincoln, Socorro59 min
Aug 17, 7:32 PM MDTSevere Thunderstorm WarningABQGuadalupe, Quay, San Miguel58 min
Aug 17, 7:46 PM MDTTornado WarningABQDe Baca44 min
Aug 17, 7:51 PM MDTTornado WarningABQQuay, San Miguel39 min
Aug 17, 8:12 PM MDTSevere Thunderstorm WarningABQDe Baca63 min
Aug 17, 8:24 PM MDTSevere Thunderstorm WarningABQCurry, De Baca, Quay, Roosevelt66 min
Aug 17, 8:36 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln54 min
Aug 17, 9:03 PM MDTSevere Thunderstorm WarningABQChaves, De Baca, Roosevelt57 min
Aug 17, 9:09 PM MDTAreal Flood AdvisoryABQChaves, Curry, De Baca, Guadalupe, Quay, Roosevelt2 hr
Aug 17, 9:21 PM MDTTornado WarningABQCurry, Roosevelt39 min
Aug 17, 9:27 PM MDTTornado WarningABQCurry, Roosevelt48 min
Aug 17, 9:55 PM MDTTornado WarningABQRoosevelt50 min
Aug 17, 9:58 PM MDTSevere Thunderstorm WarningABQChaves62 min
Aug 17, 10:17 PM MDTFlash Flood WarningABQRoosevelt118 min
Aug 17, 10:30 PM MDTAreal Flood AdvisoryABQChaves2 hr
Aug 17, 11:02 PM MDTSevere Thunderstorm WarningABQChaves58 min
Aug 17, 11:35 PM MDTAreal Flood AdvisoryABQChaves, Roosevelt115 min
Aug 18, 12:34 AM MDTAreal Flood AdvisoryABQChaves56 min
Aug 18, 2:28 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln62 min
Aug 18, 3:26 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln64 min
Aug 18, 5:10 PM MDTSevere Thunderstorm WarningABQLincoln41 min

Nearby

Tornado Warnings in New Mexico, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.